Alert archive / Washington / Gale Warnings in 2017
Gale Warning 78, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Oct 22, 2017, 2:57 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2017, 2:57 AM PDT (09:57 UTC)
- Expired
- Oct 22, 2017, 9:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
086 WHUS76 KSEW 220957 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 257 AM PDT SUN OCT 22 2017 PZZ132-221800- /O.UPG.KSEW.SC.Y.0258.000000T0000Z-171022T1900Z/ /O.NEW.KSEW.GL.W.0078.171022T0957Z-171022T1600Z/ /O.NEW.KSEW.SC.Y.0259.171022T1600Z-171022T1900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 257 AM PDT SUN OCT 22 2017 ...GALE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO NOON PDT TODAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS EARLY THIS MORNING EASING TO 10 TO 20 KNOTS THIS AFTERNOON. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-221800- /O.UPG.KSEW.SC.Y.0258.000000T0000Z-171022T1900Z/ /O.NEW.KSEW.GL.W.0078.171022T0957Z-171022T1600Z/ /O.NEW.KSEW.SC.Y.0259.171022T1600Z-171022T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 257 AM PDT SUN OCT 22 2017 ...GALE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO NOON PDT TODAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 9 AM THIS MORNING TO NOON PDT TODAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST 25 TO 35 KNOTS EARLY THIS MORNING EASING TO 10 TO 20 KNOTS THIS AFTERNOON. * TIMING...EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-221800- /O.EXT.KSEW.SC.Y.0258.000000T0000Z-171023T0000Z/ /O.NEW.KSEW.SW.Y.0032.171023T0000Z-171024T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 257 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY. * WIND...SOUTHWEST 15 TO 25 KNOTS TODAY. * SEAS...WEST SWELL 14 TO 16 FEET AT 11 SECONDS GRADUALLY SUBSIDING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-221800- /O.EXT.KSEW.SC.Y.0258.000000T0000Z-171022T1800Z/ /O.NEW.KSEW.SW.Y.0032.171022T1800Z-171024T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 257 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT MONDAY. * WIND...SOUTHWEST 15 TO 25 KNOTS THIS MORNING. * SEAS...WEST SWELL 13 FEET AT 11 SECONDS THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-221800- /O.EXT.KSEW.RB.Y.0030.000000T0000Z-171024T0000Z/ GRAYS HARBOR BAR- 257 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM PDT MONDAY... * COMBINED SEAS...11 TO 15 FEET. * BAR CONDITION...ROUGH BECOMING SEVERE WITH BREAKERS MAINLY DURING EBB CURRENTS. * FIRST EBB...645 AM THIS MORNING. * SECOND EBB...7 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ135-221800- /O.EXT.KSEW.SC.Y.0258.000000T0000Z-171022T1900Z/ PUGET SOUND AND HOOD CANAL- 257 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TODAY... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-221800- /O.CON.KSEW.SC.Y.0258.000000T0000Z-171022T1900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 257 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
892 WHUS76 KSEW 221603 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 903 AM PDT SUN OCT 22 2017 PZZ132-221900- /O.EXP.KSEW.GL.W.0078.000000T0000Z-171022T1600Z/ /O.CON.KSEW.SC.Y.0259.000000T0000Z-171022T1900Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 903 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING HAS EXPIRED... * WIND...WEST 15 TO 25 KNOTS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-221900- /O.EXP.KSEW.GL.W.0078.000000T0000Z-171022T1600Z/ /O.CON.KSEW.SC.Y.0259.000000T0000Z-171022T1900Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 903 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...GALE WARNING HAS EXPIRED... * WIND...WEST 15 TO 25 KNOTS THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ150-153-156-170-173-176-230015- /O.CON.KSEW.SC.Y.0258.000000T0000Z-171023T0000Z/ /O.CON.KSEW.SW.Y.0032.171023T0000Z-171024T0600Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM- COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 903 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT MONDAY... * WIND...SOUTHWEST 15 TO 25 KNOTS TODAY...EASING THIS AFTERNOON. * SEAS...WEST SWELL 14 TO 16 FEET AT 11 SECONDS GRADUALLY SUBSIDING THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ130-230015- /O.CON.KSEW.SC.Y.0258.000000T0000Z-171022T1800Z/ /O.CON.KSEW.SW.Y.0032.171022T1800Z-171024T0000Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 903 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * WIND...SOUTHWEST 15 TO 25 KNOTS THIS MORNING. * SEAS...WEST SWELL 13 FEET AT 11 SECONDS THROUGH MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ110-230015- /O.CON.KSEW.RB.Y.0030.000000T0000Z-171024T0000Z/ GRAYS HARBOR BAR- 903 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... * COMBINED SEAS...11 TO 15 FEET. * BAR CONDITION...ROUGH BECOMING SEVERE WITH BREAKERS MAINLY DURING EBB CURRENTS. * FIRST EBB...7 PM THIS EVENING. * SECOND EBB...715 AM MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR ROUGH BAR MEANS THAT WAVE CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR HARBOR ENTRANCES. && $$ PZZ133-221900- /O.CON.KSEW.SC.Y.0258.000000T0000Z-171022T1900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 903 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-221900- /O.CON.KSEW.SC.Y.0258.000000T0000Z-171022T1900Z/ PUGET SOUND AND HOOD CANAL- 903 AM PDT SUN OCT 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... * WIND...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Oct 21, 9:20 PM PDT, 5 hours 37 minutes earlier.
Area forecast discussion, Oct 21, 9:20 PM PDT, 5 hours 37 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
920 PM PDT Sat Oct 21 2017
.SYNOPSIS...Rain, heavy at times especially in the mountains, is
expected to continue tonight and into Sunday morning. River flooding
is expected for some locations. Snow in the mountains will
transition to rain in the passes this evening as a warm front passes
through. Winds will be breezy to locally windy tonight. Rain turning
to showers Sunday will end by Monday. Tuesday will be dry. After
some light rain Wednesday, dry weather should return.
&&
.SHORT TERM...Temperatures continue to climb in the wake of a
passing warm front...or at least here at the forecast office...as
the temperature at 6 PM PDT was around 51 but has since climbed to
57 at the time of this writing. Looking out to the remainder of the
CWA...seeing a fair number of mid to upper 50s from observing
sites...particularly along the coast and in the south Sound area.
With upper 40s to low 50s still present from a line from Port
Angeles to Everett to points north...can see where the warm front
has not quite passed yet as of 8 PM PDT.
The big story for tonight continues to be rain. Radar estimated
precip rates typically ranging from 0.1 to 0.3 inches per hour with
heavier rainfall rates mostly contained to Thurston...Lewis and
Pierce counties with estimated rates exceeding 0.5 inches per hour.
Rainfall rates in the middle ground...0.3 to 0.5 inches per hour are
popping up north of there though...but remain scattered and
generally confined to higher elevations. Still have some higher
intensity echoes over the western half of the CWA and those have yet
to make their way eastward...so bulk of any flooding concerns will
likely occur during the overnight...if they happen at all. Reasoning
for saying that is that a back end to the precip is already visible
on current radar...as it looks like the NW tip of the Olympic
Peninsula is already out of the action. Current 00Z run of the GFS
shores up a little faith in current rain being a bit more
progressive...but with plenty of activity on current radar and a
guaranteed wet overnight period ahead...this is a matter more
fitting for the morning forecast package.
Inherited winter weather advisory for snow still looks to be okay.
Obs in the Cascades are ranging from mid 30s to around 40...so while
some locations may still be seeing snow or mixed precip at the time
of this writing...the transition to rain appears to be underway and
as such...suspect advisory conditions will not persist much longer.
Winds over the area are generally on the decrease from the higher
speeds and gusts from earlier today. Still seeing some obs reporting
gusts up to 40 mph...but most obs reporting gusts generally around
20 mph or so. That being said...current wind advisory also looks
good to expire at midnight tonight.
Rain will turn to showers from the northwest on Sunday. By Monday,
residual showers will end with drier and slightly warmer weather
expected. Tuesday continues to look sunny and warm, with heights
around 590dm. Have added patchy fog to the nights and mornings for
both Monday and Tuesday. High temperatures will be 55-60 Sunday,
mostly low 60s Monday, with some mid 60s Tuesday. SMR/Burke
.LONG TERM...From Previous Discussion...Models remain in good
agreement in bringing a weak front southeast across the area
Wednesday. This will be a fast moving system, will only light rain
amounts expected, and will not have an impact on area rivers. The
GFS/ECMWF agree that a strong upper ridge will build over the
Pacific Northwest Thursday and persist through Friday, and likely
beyond. Expect dry weather but with some areas of fog likely with
light winds over the area. Burke
&&
.HYDROLOGY...Afternoon forecast and discussion were a little
too aggressive...based on an HRRR run guilty of the same...but
general trend looks to hold up...if only delayed by a few hours.
Otherwise...From previous Discussion...Little change in the thinking
from this morning, other than perhaps a bit of a delay in the onset
of any flooding. The river model now shows minor flooding on the
Nooksack and Stillaguamish Rivers, as well as many of the rivers
from the Skykomish southward. The rivers with the best chances to
get to moderate flood stage include the Snoqualmie, Skykomish,
Snohomish, Cowlitz and Carbon. The Skokomish river in Mason county
is also likely to flood. In general, flooding will occur on Sunday
but could start as early as late tonight. The flood watch remains in
effect for all of Western Washington.
The burn scar from the recent Norse Peak fire presents a special
concern. Increased runoff is probable in the burn area and there is
some chance of debris flows. The Goat Creek valley and the Crystal
Mountain ski area are at risk of flash flooding, which could reach
all the way to State Route 410. A flash flood watch is in effect for
this small area.
Despite recent heavy rains, there has not been enough accumulated
precipitation to saturate soils. Even after the forecast rain this
weekend, the general threat of landslides and mudslides will not be
significantly raised above the normal level. Burke/SMR
&&
.AVIATION...Strong west flow aloft will prevail over W WA through
Sunday. A vigorous frontal system will continue moving through W
WA tonight with light to moderate rain, finally moving S of the
area 09Z- 12Z. Conditions will continue to be a mix of MVFR and
IFR with improvement to VFR conditions expected by 19Z for most
areas as the air mass starts gradually drying after 12Z behind
the frontal system.
A weak upper level trough will move E across the area on Sunday
for scattered showers and predominantly VFR conditions.
KSEA...The frontal system bringing light to moderate rain to W WA
tonight will keep conditions IFR through 14Z. Conditions are
expected to lift to VFR after 14Z but there will still be cloud
layers BKN030-050. Low level winds aloft from FL050-FL100 will
remain WSW around 50 KT through 12Z. Surface winds are expected to
rise to S-SW 15-25 kt tonight with some higher gusts possible. Kam
&&
.MARINE...A vigorous Pacific frontal system will continue moving
through the area tonight. Overall, winds will gradually diminish
through Sunday morning as the system moves slowly S and weakens.
Gale warnings over the coastal waters, East Entrance Strait of
Juan de Fuca and Northern Inland Waters this evening should end at
midnight as winds weaken. Small craft advisory winds will prevail
over most of the remaining zones through Sunday morning. Winds
over Puget Sound are expected to increase to SCA levels this
evening due to a surge of SW wind. Winds in the central and E
strait are also expected to shift to W this evening and reach SCA
levels.
A large SW swell has been generated by the recent frontal systems
which will keep the seas in the coastal waters above 10 feet
through Monday for the near shore waters, and through Monday night
for the outer waters beyond 10 NM. A SCA for hazardous seas can be
expected later tonight to cover this issue.
Weak post-frontal onshore flow will prevail on Sunday. The flow
will turn weakly offshore Monday and Tuesday as a weak surface
ridge forms over W WA. A weak cold front will move S across the
region on Wednesday with potentially borderline SCA winds over the
coastal waters. Kam
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Flood Watch through late Sunday night for Admiralty Inlet Area-
Bellevue and Vicinity-Bremerton and Vicinity-Cascades of
Pierce and Lewis Counties-Cascades of Snohomish and King
Counties-Cascades of Whatcom and Skagit Counties-Central
Coast-East Puget Sound Lowlands-Eastern Strait of Juan de
Fuca-Everett and Vicinity-Hood Canal Area-Lower Chehalis
Valley Area-North Coast-Olympics-Seattle and Vicinity-
Southwest Interior-Tacoma Area-Western Skagit County-
Western Strait of Juan De Fuca-Western Whatcom County.
Flash Flood Watch through Sunday morning for Cascades of Pierce
and Lewis Counties-East Puget Sound Lowlands-Tacoma Area.
Winter Weather Advisory until 11 PM PDT this evening for
Cascades of Snohomish and King Counties-Cascades of Whatcom
and Skagit Counties.
Wind Advisory until midnight PDT tonight for Admiralty Inlet
Area-Central Coast-North Coast-San Juan County-Western
Whatcom County.
PZ...Small Craft Advisory for rough bar until 6 PM PDT Sunday for
Grays Harbor Bar.
Small Craft Advisory from midnight tonight to 3 AM PDT Monday
for Coastal Waters From Cape Flattery To James Island 10 To
60 Nm-Coastal Waters From Cape Flattery To James Island Out
10 Nm-Coastal Waters From James Island To Point Grenville
10 To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
Gale Warning until midnight PDT tonight for Coastal Waters From
Cape Flattery To James Island 10 To 60 Nm-Coastal Waters
From Cape Flattery To James Island Out 10 Nm-Coastal Waters
From James Island To Point Grenville 10 To 60 Nm-Coastal
Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10
To 60 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater Out 10 Nm-East Entrance U.S. Waters Strait Of
Juan De Fuca-Northern Inland Waters Including The San Juan
Islands.
Small Craft Advisory from midnight tonight to noon PDT Sunday
for East Entrance U.S. Waters Strait Of Juan De Fuca-
Northern Inland Waters Including The San Juan Islands.
Small Craft Advisory until 3 AM PDT Monday for West Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until noon PDT Sunday for Central U.S.
Waters Strait Of Juan De Fuca.
Small Craft Advisory until midnight PDT tonight for Admiralty
Inlet.
Small Craft Advisory until 6 AM PDT Sunday for Puget Sound and
Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 10:10 PM PDT | River Flood Warning | SEW | Mason | 20 hr |
| Oct 21, 10:10 PM PDT | River Flood Warning | SEW | Snohomish | 27 hr |
| Oct 21, 10:10 PM PDT | River Flood Warning | SEW | King | 26 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | King | 15 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | Pierce | 23 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | Pierce | 18 hr |
| Oct 21, 10:41 PM PDT | River Flood Warning | SEW | Lewis | 18 hr |
| Oct 21, 11:56 PM PDT | River Flood Warning | SEW | Snohomish | 14 hr |
| Oct 21, 11:56 PM PDT | River Flood Warning | SEW | King | 39 hr |
| Oct 22, 2:25 AM PDT | River Flood Warning | SEW | Snohomish | 22 hr |
| Oct 22, 2:25 AM PDT | River Flood Warning | SEW | Lewis | 32 hr |
| Oct 22, 2:30 AM PDT | River Flood Warning | SEW | Lewis, Pierce | 21 hr |
| Oct 22, 2:57 AM PDT | Small Craft Advisory | SEW | 9 hr | |
| Oct 22, 2:57 AM PDT | Small Craft Advisory for Hazardous Seas | SEW | 44 hr | |
| Oct 22, 4:28 AM PDT | River Flood Warning | SEW | King, Pierce | 71 hr |
| Oct 22, 9:13 AM PDT | River Flood Warning | SEW | Lewis | 20 hr |
| Oct 22, 9:39 AM PDT | River Flood Warning | SEW | Snohomish | 31 hr |
| Oct 22, 9:39 AM PDT | River Flood Warning | SEW | Snohomish | 45 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.